×

zbMATH — the first resource for mathematics

Limit theorems for long-memory stochastic volatility models with infinite variance: partial sums and sample covariances. (English) Zbl 1275.62072
Authors’ abstract: We extend the existing literature on the asymptotic behavior of partial sums and sample covariances of long-memory stochastic volatility models in the case of infinite variance. We also consider models with leverage, for which our results are entirely new in the infinite variance case. Depending on the interplay between the tail behavior and the intensity of dependence, two types of convergence rates and limiting distributions can arise. In particular, we show that the asymptotic behavior of partial sums is the same for both long memory in stochastic volatility and models with leverage, whereas there is a crucial difference when sample covariances are considered.

MSC:
62P05 Applications of statistics to actuarial sciences and financial mathematics
62M10 Time series, auto-correlation, regression, etc. in statistics (GARCH)
60F05 Central limit and other weak theorems
62E20 Asymptotic distribution theory in statistics
60G70 Extreme value theory; extremal stochastic processes
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] Anderson, T. W. (1971). The Statistical Analysis of Time Series . John Wiley, New York. · Zbl 0225.62108
[2] Arcones, M. A. (1994). Limit theorems for nonlinear functionals of a stationary Gaussian sequence of vectors. Ann. Prob. 22 , 2242-2274. · Zbl 0839.60024
[3] Baillie, R. T., Bollerslev, T. and Mikkelsen, H. O. (1996). Fractionally integrated generalized autoregressive conditional heteroskedasticity. J. Econometrics 74 , 3-30. · Zbl 0865.62085
[4] Basrak, B., Davis, R. A. and Mikosch, T. (2002). Regular variation of GARCH processes. Stoch. Process. Appl. 99 , 95-115. · Zbl 1060.60033
[5] Bingham, N. H., Goldie, C. M. and Teugels, J. L. (1989). Regular Variation (Encyclopedia Math. Appl. 27 ). Cambridge University Press. · Zbl 0667.26003
[6] Bollerslev, T. and Mikkelsen, H. O. (1996). Modeling and pricing long memory in stock market volatility. J. Econometrics 73 , 151-184. · Zbl 0960.62560
[7] Breidt, F. J. and Davis, R. A. (1998). Extremes of stochastic volatility models. Ann. Appl. Prob. 8 , 664-675. · Zbl 0941.60069
[8] Breidt, F. J., Crato, N. and de Lima, P. (1998). The detection and estimation of long memory in stochastic volatility. J. Econometrics 83 , 325-348. · Zbl 0905.62116
[9] Davis, R. A. (1983). Stable limits for partial sums of dependent random variables. Ann. Prob. 11 , 262-269. · Zbl 0511.60021
[10] Davis, R. A. and Hsing, T. (1995). Point process and partial sum convergence for weakly dependent random variables with infinite variance. Ann. Prob. 23 , 879-917. · Zbl 0837.60017
[11] Davis, R. A. and Mikosch, T. (2001). Point process convergence of stochastic volatility processes with application to sample autocorrelation. In Probability, Statistics and Seismology (J. Appl. Prob. Spec. Vol. 38A ), ed. D. J. Daley, Applied Probability Trust, Sheffield, pp. 93-104. · Zbl 1021.60038
[12] Davis, R. and Resnick, S. (1985). Limit theory for moving averages of random variables with regularly varying tail probabilities. Ann. Prob. 13 , 179-195. · Zbl 0562.60026
[13] Davis, R. and Resnick, S. (1985). More limit theory for the sample correlation function of moving averages. Stoch. Process. Appl. 20 , 257-279. · Zbl 0572.62075
[14] Davis, R. and Resnick, S. (1986). Limit theory for the sample covariance and correlation functions of moving averages. Ann. Statist. 14 , 533-558. · Zbl 0605.62092
[15] Douc, R., Roueff, F. and Soulier, P. (2008). On the existence of some \(\mathrm ARCH(\infty)\) processes. Stoch. Process. Appl. 118 , 755-761. · Zbl 1136.60327
[16] Embrechts, P. and Goldie, C. M. (1980). On closure and factorization properties of subexponential and related distributions. J. Austral. Math. Soc. Ser. A 29 , 243-256. · Zbl 0425.60011
[17] Feller, W. (1971). An Introduction to Probability Theory and Its Applications , Vol. II, 2nd edn. John Wiley, New York. · Zbl 0219.60003
[18] Giraitis, L. and Surgailis, D. (2002). ARCH-type bilinear models with double long memory. Stoch. Process. Appl. 100 , 275-300. · Zbl 1057.62070
[19] Giraitis, L., Robinson, P. M. and Surgailis, D. (2000). A model for long memory conditional heteroscedasticity. Ann. Appl. Prob. 10 , 1002-1024. · Zbl 1084.62516
[20] Giraitis, L., Leipus, R., Robinson, P. M. and Surgailis, D. (2004). LARCH, leverage, and long memory. J. Financial Econometrics 2 , 177-210.
[21] Horváth, L. and Kokoszka, P. (2008). Sample autocovariances of long-memory time series. Bernoulli 14 , 405-418. · Zbl 1155.62323
[22] Hosking, J. R. M. (1996). Asymptotic distributions of the sample mean, autocovariances, and autocorrelations of long-memory time series. J. Econometrics 73 , 261-284. · Zbl 0854.62084
[23] Jach, A., McElroy, T. and Politis, D. N. (2012). Subsampling inference for the mean of heavy-tailed long-memory time series. J. Time Ser. Anal. 33 , 96-111. · Zbl 1300.62075
[24] Kokoszka, P. S. and Taqqu, M. S. (1996). Parameter estimation for infinite variance fractional ARIMA. Ann. Statist. 24 , 1880-1913. · Zbl 0896.62092
[25] McElroy, T. and Politis, D. (2007). Self-normalization for heavy-tailed time series with long memory. Statistica Sinica 17 , 199-220. · Zbl 1145.62073
[26] Nelson, D. B. (1991). Conditional heteroskedasticity in asset returns: a new approach. Econometrica 59 , 347-370. · Zbl 0722.62069
[27] Resnick, S. I. (2007). Heavy-Tail Phenomena . Springer, New York. · Zbl 1152.62029
[28] Robinson, P. M. (2001). The memory of stochastic volatility models. J. Econometrics 101 , 195-218. · Zbl 0966.62079
[29] Robinson, P. M. and Zaffaroni, P. (1997). Modelling nonlinearity and long memory in time series. In Nonlinear Dynamics and Time Series (Montreal, PQ, 1995; Fields Inst. Commun. 11 ), American Mathematical Society, Providence, RI, pp. 161-170. · Zbl 1225.60073
[30] Robinson, P. M. and Zaffaroni, P. (1998). Nonlinear time series with long memory: a model for stochastic volatility. J. Statist. Planning. Infer. 68 , 359-371. · Zbl 0937.62109
[31] Surgailis, D. (2008). A quadratic \({\mathrm ARCH}(\infty)\) model with long memory and Lévy stable behavior of squares. Adv. Appl. Prob. 40 , 1198-1222. · Zbl 1168.62085
[32] Surgailis, D. and Viano, M.-C. (2002). Long memory properties and covariance structure of the EGARCH model. ESAIM Prob. Statist. 6 , 311-329 (electronic).
[33] Whitt, W. (2002). Stochastic-Process Limits . Springer, New York. · Zbl 0993.60001
[34] Wu, W. B., Huang, Y. and Zheng, W. (2010). Covariances estimation for long-memory processes. Adv. Appl. Prob. 42 , 137-157. · Zbl 1190.62166
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.